Alert archive / New Jersey / Special Marine Warnings in 2005

Special Marine Warning 52, NWS Philadelphia/Mount Holly

May 28, 2005

NWS Philadelphia/Mount Holly issued this special marine warning at May 28, 2005, 5:42 PM EDT. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2005, 5:42 PM EDT (21:42 UTC)
Expired
May 28, 2005, 6:45 PM EDT
In force
63 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 28, 3:20 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, May 28, 3:20 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 PM EDT SAT MAY 28 2005

HAVE A GOOD MEMORIAL DAY WEEKEND

.OVERVIEW....
CONVECTION BEING HANDLED BY SPSS ATTM.

.SHORT TERM (TONIGHT THROUGH TUESDAY)...
WX REMAINS DOMINATED BUT BROAD CYCLONIC FLOW ACROSS THE NORTHERN PLAINS
TO THE MID ATLANTIC AND NORTH TO NEW ENGLAND. WEAK SFC BOUNDARY
PRETTY MUCH EAST OF THE APPALACHIANS WHERE MODERATE INSTABILITY WITH
SFC TEMPS AROUND 80 AND DEW POINTS STILL LOW BY COMPARISON FOR
STRONG THUNDERSTORMS BUT THE DYNAMICS ALOFT ARE STRONG AND ACTIVE TO
INITIATE LIFT AND STRONG UVV OVER SOUTHEAST PA AND NJ/DE. LINE OF
CONVECTIVE HAS BEEN MOVING TO THE EAST AND WEAKENING BUT STILL
CAPABLE OF PRODUCING STRONG WINDS. 300 MB JET SLICING EAST FROM SRN
ILLINOIS AND OFF THE DE COAST. BEST LO LVL MOIST CONV IN THE AREA
EAST OF WHERE THE CONVECTION IS OCCURRING. TSTMS/SHWS MAY BE MOVING
THROUGH A LITTLE AHEAD OF SCHED. SOME ZONES TSTMS ONLY IN THE
EVENING HOURS. SFC BOUNDARY MOVES OFFSHORE AFTER 00Z WITH FAIRLY
STRONG NVA. WE GET TO GO THROUGH THIS SAME SCENARIO ON SUN AS
ANOTHER SFC BOUNDARY DEVELOPS E OF HILLS AND AS PVA POKES INTO ERN
SECTIONS OF CFA. RIGHT NOW PLAYING THE PCPN TO BE NRN HALF OF CFA.
WELL HAVE A RAIN-FREE PERIOD SOME TIME MON AND THEN AS HIGH PRES
MOVES OFF THE COAST A RATHER IMPRESSIVE UPPER LEVEL LOW DIGS SE FROM
THE SRN LAKES. 32 VORT UNITS QUITE STRONG ON FOR NEARLY JUNE. HAVE
PUT TSTMS WITH HEAVY RAIN POTENTIAL BUT IF NAM/GFS ARE CORRECT THIS
COULD BE A GOOD WIND EVENT. STRONG HEIGHT FALL/RISE COUPLET AT 50H.
WELL HAVE TO KEEP AN EYE ON THAT SYSTEM.

&&

.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...
THE PASSAGE OF THE 50H LOW TUESDAY NIGHT SIGNALS A CHANGE IN THE
UPPER AIR PATTERN AS RIDGE BUILDS OVER THE GREAT LAKES MID WEEK INTO
EARLY NEXT WEEKEND. SOME SHOWERS ON THE BACK SIDE OF THE FRONT LATE
WED/WED NIGHT AND THEN PCPN FREE NEXT COUPLE OF DAYS.

&&

.AVIATION...
WE WILL HAVE VFR CONDITIONS FORECAST BUT WITH TEMPO MVFR CONDITIONS
IN SHRA/TSRA AS ACTIVITY MOVES IN AND THROUGH FROM THE WEST THROUGH
THE 22Z-24Z TIME FRAME. AS THE FRONT MOVES EAST AND OFFSHORE,
CONDITIONS SHOULD RAPIDLY IMPROVE EARLY THIS EVENING AS MOISTURE AND
ENERGY RUN AWAY. WITH LIMITED MOISTURE, WE DECLINED TO ADD IN ANY
VISIBILITY RESTRICTIONS DURING THE OVERNIGHT PERIOD, WITH ONLY
SCATTERED CLOUDS OVERNIGHT AND SUNDAY.

&&

.MARINE...
WINDS AND WAVES WILL BE LOCALLY HIGHER NEAR STRONG SHOWERS AND ANY
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING, AND THESE WILL BE
HANDLED BY MARINE WEATHER STATEMENTS, OR SPECIAL MARINE WARNINGS IF
NEEDED. OTHERWISE, QUIET CONDITIONS WILL EXIST ON THE COASTAL WATERS
TONIGHT THROUGH THE SHORT TERM PERIOD (MONDAY). THE PREVIOUS
WAVEWATCH BUILT SEAS TO SMALL CRAFT LEVELS THURSDAY, BUT THE 12Z RUN
NOW KEEPS WAVES BELOW 5 FEET, AND HINTS AT STRONGER WINDS AND SEAS
BY SUNDAY.

&&

OVERVIEW-SHORT-LONG TERM/EBERWINE
AVIATION/MARINE.../
Hazardous weather outlook, May 28, 11:20 AM EDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1120 AM EDT SAT MAY 28 2005

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-
012>027-PAZ054-055-060>062-067>071-291100-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM...
CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY...
PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON
1120 AM EDT SAT MAY 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW
JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE
SOUTHERN HALF OF NEW JERSEY, EXTREME SOUTHEASTERN PENNSYLVANIA,
DELAWARE, AND THE MARYLAND EASTERN SHORE IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS FOR THIS AFTERNOON INTO THIS EVENING. GUSTY WINDS,
BELOW SEVERE LIMITS, ARE POSSIBLE ELSEWHERE THIS AFTERNOON AND EARLY
EVENING IN STRONGER SHOWERS OR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED IF A SEVERE THUNDERSTORM WATCH IS
ISSUED.

In the hours before

Special weather statement, May 28, 2:31 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
231 PM EDT SAT MAY 28 2005

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-290000-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM...
CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY...
PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON
231 PM EDT SAT MAY 28 2005

...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS THROUGH THE EARLY
EVENING...

A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION INTO
THE EARLY EVENING. THIS DISTURBANCE WILL MOVE INTO A WARM AIRMASS,
ALTHOUGH THE MOISTURE AT THE SURFACE IS NOT REAL HIGH. HOWEVER, WITH
A LARGE DIFFERENCE BETWEEN THE TEMPERATURE AND DEW POINT TEMPERATURE
AT THE SURFACE, SHOWERS AND THUNDERSTORMS WILL PRODUCE BRIEF GUSTY
WINDS. WIND GUSTS TO 40 MPH HAVE ALREADY BEEN OBSERVED ACROSS
CENTRAL MARYLAND THIS AFTERNOON.

ACROSS THE SOUTHERN HALF OF NEW JERSEY, SOUTHEASTERN PENNSYLVANIA
AND THE DELMARVA, THERE MIGHT BE A LITTLE MORE MOISTURE FOR A COUPLE
OF THUNDERSTORMS TO POSSIBLY TURN SEVERE. THUS, THE STORM PREDICTION
CENTER IN NORMAN OKLAHOMA CONTINUES THESE AREAS IN A SLIGHT RISK FOR
SEVERE THUNDERSTORMS, INTO THE EARLY EVENING HOURS.

THOSE WITH OUTDOOR PLANS THIS AFTERNOON AND EVENING ARE ADVISED TO
KEEP ALERT FOR THREATENING WEATHER, AND SEEK SHELTER INDOORS IN THE
EVENT GUSTY SHOWERS AND THUNDERSTORMS MOVE IN. SECURE ANY OUTDOOR
ITEMS THAT COULD BE EASILY BLOWN AROUND BY GUSTY WINDS. MARINERS ARE
ESPECIALLY ADVISED TO LEAVE ENOUGH TIME TO REACH SAFE SHELTER BEFORE
THE SHOWERS AND THUNDERSTORMS ARRIVE.

GUSTY WINDS MIGHT EVEN OCCUR WITH JUST SHOWERS, SO PLEASE DO NOT
WAIT UNTIL DISTANT LIGHTNING IS SEEN, OR THUNDER IS HEARD TO HEAD
FOR A SAFE PLACE.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, OR YOUR LOCAL MEDIA
OUTLETS FOR FURTHER UPDATES ON ANY THREATENING WEATHER.

GORSE
Special weather statement, May 28, 3:21 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
321 PM EDT SAT MAY 28 2005

DEZ001-NJZ016-PAZ067-070-282030-
CHESTER PA-DELAWARE PA-NEW CASTLE DE-SALEM NJ-
INCLUDING THE CITIES OF...NEWARK AND WILMINGTON
321 PM EDT SAT MAY 28 2005

...STRONG GUSTY WINDS WITH SHOWERS AND THUNDERSTORMS MOVING THROUGH
THE REGION THIS AFTERNOON...

AT 3:15 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO
TRACK A CLUSTER OF SHOWERS AND EMBEDDED THUNDERSTORMS. WIND GUSTS OF
40 TO 50 MPH COULD ACCOMPANY THIS ACTIVITY IN SOME AREAS AS IT MOVES
THROUGH. THIS WIND, ALTHOUGH NOT CLASSIFIED AS SEVERE, CAN STILL
BRING DOWN SOME TREES.

THIS ACTIVITY WILL CONTINUE TO MOVE TO THE EAST AT 30 MPH. SEEK
SHELTER INDOORS AND WAIT UNTIL THE THREATENING WEATHER MOVES AWAY
FROM YOUR AREA BEFORE HEADING BACK OUTDOORS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, OR YOUR LOCAL MEDIA
OUTLET FOR FURTHER UPDATES AND POSSIBLE WARNINGS.

GORSE
Local storm report, May 28, 4:37 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
437 PM EDT SAT MAY 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     RISING SUN              39.70N 76.06W
05/28/2005                   CECIL              MD   EMERGENCY MNGR

            TREES DOWN.

0415 PM     TSTM WND DMG     PHILADELPHIA            40.01N 75.13W
05/28/2005                   PHILADELPHIA       PA   TRAINED SPOTTER

            TREES DOWN. WIND GUST OF 69 MPH MEASURED AT THE
            PHILADELPHIA INTERNATIONAL AIRPORT AT 356 PM.

0415 PM     TSTM WND DMG     SHARON HILL             39.91N 75.27W
05/28/2005                   DELAWARE           PA   TRAINED SPOTTER

            TREES DOWN.

&&

GORSE
Local storm report, May 28, 5:20 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
520 PM EDT SAT MAY 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     RISING SUN              39.70N 76.06W
05/28/2005                   CECIL              MD   EMERGENCY MNGR

            TREES DOWN.

0415 PM     TSTM WND DMG     SHARON HILL             39.91N 75.27W
05/28/2005                   DELAWARE           PA   TRAINED SPOTTER

            TREES DOWN.

0415 PM     TSTM WND DMG     PHILADELPHIA            40.01N 75.13W
05/28/2005                   PHILADELPHIA       PA   TRAINED SPOTTER

            TREES DOWN. WIND GUST OF 69 MPH MEASURED AT THE
            PHILADELPHIA INTERNATIONAL AIRPORT AT 356 PM.

0430 PM     TSTM WND DMG     BRISTOL                 40.10N 74.85W
05/28/2005                   BUCKS              PA   BROADCAST MEDIA

            TREES DOWN, SOME ON HOUSES, IN THE BRISTOL, LEVITTOWN AND
            ESPECIALLY THE NEW FALLS ROAD AREA.

0445 PM     TORNADO          3 S PEMBERTON           39.93N 74.69W
05/28/2005                   BURLINGTON         NJ   AMATEUR RADIO

            SEVERAL HAM RADIO SPOTTERS WERE REPORTED WATCHING A
            TORNADO NEAR BUDDTOWN ALONG ROUTE 206. A NATIONAL WEATHER
            SERVICE METEOROLOGIST IS ENROUTE TO SURVEY THE AREA.

0454 PM     FUNNEL CLOUD     NEW EGYPT               40.06N 74.53W
05/28/2005                   OCEAN              NJ   EMERGENCY MNGR

            FUNNEL CLOUD SIGHTED NEAR THE PLUMSTEAD AREA. HOWEVER
            EMERGENCY MANAGEMENT REPORTED THAT THE FUNNEL CLOUD DID
            NOT TOUCH DOWN.

&&

GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:53 PM EDTSpecial Marine WarningPHI97 min
May 28, 3:46 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester, Salem44 min
May 28, 4:10 PM EDTSevere Thunderstorm WarningPHIBurlington50 min
May 28, 4:15 PM EDTSevere Thunderstorm WarningPHIMercer30 min
May 28, 4:27 PM EDTTornado WarningPHIBurlington33 min
May 28, 4:36 PM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean54 min
May 28, 4:41 PM EDTTornado WarningPHIBurlington22 min
May 28, 4:45 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Somerset45 min
May 28, 4:56 PM EDTSevere Thunderstorm WarningPHIAtlantic36 min
May 28, 5:03 PM EDTSpecial Marine WarningPHI42 min
May 28, 5:46 PM EDTSevere Thunderstorm WarningPHIOcean29 min
May 28, 3:24 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's36 min

Nearby

Special Marine Warnings in New Jersey, 2005Every special marine warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.